MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30039161) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, during the attempt to advance a competitor stent retriever, the guidewire was not able to be advanced through the 150cm x15cm, 45-degree prowler select plus microcatheter (606s255fx / 30039161) resulting in a loss of cerebral target position.Additional information provided indicated that the cerebral target vessel is not known.It was reported that the issue occurred in the middle part of the microcatheter.There was nothing noted to be obstructing the microcatheter.Continuous flush was maintained through the microcatheter.Excessive force was not applied and the prowler select plus microcatheter did not appear damage before use and after it was removed from the patient.The microcatheter was replaced with another prowler microcatheter.It was reported that the excelsior® sl-10® microcatheter (stryker) was used for another navigation during the same procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, during the attempt to advance a competitor stent retriever, the guidewire was not able to be advanced through the 150cm x15cm, 45-degree prowler select plus microcatheter (606s255fx / 30039161) resulting in a loss of cerebral target position.Additional information provided indicated that the cerebral target vessel is not known.It was reported that the issue occurred in the middle part of the microcatheter.There was nothing noted to be obstructing the microcatheter.Continuous flush was maintained through the microcatheter.Excessive force was not applied and the prowler select plus microcatheter did not appear damage before use and after it was removed from the patient.The microcatheter was replaced with another prowler microcatheter.It was reported that the excelsior® sl-10® microcatheter (stryker) was used for another navigation during the same procedure.There was no report of any patient adverse event or complication.The complaint device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 150cm x15cm, 45-degree prowler select plus microcatheter was received coiled and contained in a pouch.Visual inspection was performed.The returned device was observed in good condition without any appearance of damage nor anomaly.Functional evaluation: the 150cm x15cm, 45-degree prowler select plus microcatheter was flushed with warm water.After flushing, a guidewire was introduced inside the microcatheter, but the lumen was occluded.The device underwent x-ray inspection to determine if there is damage to the braided mesh in the lumen.No damage was observed under x-ray.The device was dissected at the occluded section and foreign material was found in this section.The material was determined to be salt from the saline solution.The material dissolved in warm water.Functional evaluation could not be continued as the device was occluded by dried saline solution.Dimensional evaluation: the inner diameter (id) and outer diameter (od) of the prowler select plus microcatheter were measured and determined to be within specification.Hub id = 0.0215 inch; specification: 0.021 inch minimum.Distal id 0.0215 inch; specification: 0.021 inch minimum.Actual microcatheter od (45cm from distal end) = 0.0349 inch; specification: max.0.0375 inch.Actual microcatheter od (5cm from distal end) = 0.0300 inch; specification: max.0.032 inch.A review of manufacturing documentation associated with this lot (30039161) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the procedure, during the attempt to advance a competitor stent retriever, the guidewire was not able to be advanced through the middle part of the 150cm x15cm, 45-degree prowler select plus microcatheter.Continuous flush was maintained.There was no damage observed on the microcatheter when it was removed from the patient.This is consistent with the observation made during visual inspection, that the returned device was in good condition without any appearance of damage.The device was flushed for functional evaluation.A guidewire could not be introduced through the microcatheter and dried saline particles were found when the occluded area of the microcatheter was dissected.Functional evaluation was concluded as the dried saline particle resulted in the occlusion of the microcatheter lumen and obstructed the guidewire from being advanced through as reported in the complaint.Although no conclusion could be reach on the cause of the reported event, the instructions for use does contain the following recommendations and warnings: ¿ if strong resistance is met during manipulation, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.¿ remove catheter and inspect to verify that is undamaged.¿ do not use a catheter that has been damaged in any way.Damaged catheters may rupture causing vessel damage or tip detachment during the procedure.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 03 march 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11388990
Report Number3008114965-2021-00086
Device Sequence Number2190765
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30039161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/03/2021
03/18/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/03/2021
03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER); PROWLER SEL PLUS 150/5CM 45TIP; STENT RETRIEVER (UNKNOWN BRAND)